Health Tip: Are You Taking Opioids as Prescribed?

Recognize the potential signs of overdose

Please note: This article was published more than one year ago. The facts and conclusions presented may have since changed and may no longer be accurate. And "More information" links may no longer work. Questions about personal health should always be referred to a physician or other health care professional.

(HealthDay News) -- Opioids are powerful prescription pain medications, and great care must be taken to avoid possible overdose and addiction.

The American Academy of Family Physicians mentions these potential warning signs of opioid medication overdose:

  • Stumbling while walking.
  • Feeling dizzy.
  • Slurring your speech.
  • Feeling confused.
  • Slow breathing and heartbeat.
  • Blue nails or lips.
  • Pale or clammy skin.
  • Feeling excessively drowsy or having trouble staying alert.
  • Having trouble waking from sleep.

--

Last Updated: